Alert archive / Colorado / Freeze Warnings in 2019

Freeze Warning 2, NWS Denver/Boulder, CO

October 9, 201915 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 9, 2019, 4:18 AM MDT for 15 counties in Colorado. It took effect at Oct 9, 2019, 10:00 PM MDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 9, 2019, 4:18 AM MDT (10:18 UTC)
In effect from
Oct 9, 2019, 10:00 PM MDT
Expired
Oct 10, 2019, 9:00 AM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 6:00 AM MDTSNOW 1.31 Nnw Loveland, COCOCORAHS STATION CO-LR-40 LOVELAND 1.5 N.
Oct 10, 6:27 AM MDTSNOW 5.82 W Estes Park, COCOCORAHS STATION CO-LR-1115 ESTES PARK 1.7 W.
Oct 10, 6:30 AM MDTSNOW 22 Nnw Carter Lake, COCO-OP OBSERVER STATION FLTC2 2.2 NW CARTER LAKE.
Oct 10, 6:50 AM MDTSNOW 1.63 E Laporte, COCOCORAHS STATION CO-LR-762 FORT COLLINS 4.6 N.
Oct 10, 7:00 AM MDTSNOW 0.22 N Longmont, COCOCORAHS STATION CO-BO-143 LONGMONT 2.1 N.
Oct 10, 7:00 AM MDTSNOW 0.4Berthoud, COCOCORAHS STATION CO-LR-1129 BERTHOUD 0.3 SW.
Oct 10, 7:00 AM MDTSNOW 0.63 Ssw Crescent Village, COCOCORAHS STATION CO-JF-425 GOLDEN 11.8 NW.
Oct 10, 7:00 AM MDTSNOW 11 Se Waverly, COCOCORAHS STATION CO-LR-918 WELLINGTON 3.7 WNW.
Oct 10, 7:00 AM MDTSNOW 11 Sw Wellington, COCOCORAHS STATION CO-LR-1008 WELLINGTON 0.8 SW.
Oct 10, 7:00 AM MDTSNOW 11 Wnw Boulder, COCOCORAHS STATION CO-BO-490 BOULDER 1.5 WNW.
Oct 10, 7:00 AM MDTSNOW 11 Wnw Fort Collins, COCOCORAHS STATION CO-LR-863 FORT COLLINS 1.1 WNW.
Oct 10, 7:00 AM MDTSNOW 12 Ne Longmont, COCOCORAHS STATION CO-BO-149 LONGMONT 1.7 NNE.
Oct 10, 7:00 AM MDTSNOW 12 Ne Nederland, COCOCORAHS STATION CO-BO-75 NEDERLAND 2.61 NNE.
Oct 10, 7:00 AM MDTSNOW 14 E Laporte, COCOCORAHS STATION CO-LR-1020 FORT COLLINS 4.9 N.
Oct 10, 7:00 AM MDTSNOW 1Nederland, COCOCORAHS STATION CO-BO-322 NEDERLAND 0.4 WNW.
Oct 10, 7:00 AM MDTSNOW 1.13 Ssw Niwot, COCOCORAHS STATION CO-BO-220 BOULDER 4.7 ENE.
Oct 10, 7:00 AM MDTSNOW 1.23 Ene Aspen Park, COCOCORAHS STATION CO-JF-407 ASPEN PARK 2.8 NNE.
Oct 10, 7:00 AM MDTSNOW 1.32 Ne Henderson, COCO-OP OBSERVER STATION BRIC2 2.4 NE HENDERSON.
Oct 10, 7:00 AM MDTSNOW 1.34 Wsw Berthoud, COCOCORAHS STATION CO-LR-922 BERTHOUD 4.4 WSW.
Oct 10, 7:00 AM MDTSNOW 1.44 Wsw Windsor, COCOCORAHS STATION CO-LR-845 WINDSOR 3.8 WSW.
Oct 10, 7:00 AM MDTSNOW 1.51 Ene Boulder, COCOCORAHS STATION CO-BO-457 BOULDER 0.7 ENE.
Oct 10, 7:00 AM MDTSNOW 1.51 N Bergen Park, COCOCORAHS STATION CO-JF-52 BERGEN PARK 1.1 N.
Oct 10, 7:00 AM MDTSNOW 1.51 Nnw Campion, COCOCORAHS STATION CO-LR-472 LOV 3.4 S.
Oct 10, 7:00 AM MDTSNOW 1.51 Nw Laporte, COCOCORAHS STATION CO-LR-806 LAPORTE 0.3 WNW.
Oct 10, 7:00 AM MDTSNOW 1.51 Se Campion, COCOCORAHS STATION CO-LR-464 LOV 5.0 S.
Oct 10, 7:00 AM MDTSNOW 1.51 Ssw Carr, COCOCORAHS STATION CO-WE-127 CARR 0.6 S.
Oct 10, 7:00 AM MDTSNOW 1.51 Sw Fort Collins, COREPORT VIA TWITTER.
Oct 10, 7:00 AM MDTSNOW 1.53 W Windsor, COCOCORAHS STATION CO-LR-630 FORT COLLINS 9.6 SE.
Oct 10, 7:00 AM MDTSNOW 1.55 Sw Berthoud, COCOCORAHS STATION CO-LR-35 BERTHOUD 5.2 SW.
Oct 10, 7:00 AM MDTSNOW 1.5Nederland, COCOCORAHS STATION CO-BO-92 NEDERLAND .47 ESE.
Oct 10, 7:00 AM MDTSNOW 1.64 E Laporte, CO
Oct 10, 7:00 AM MDTSNOW 1.72 Nw Boulder, COCOCORAHS STATION CO-BO-465 BOULDER 1.8 NW.
Oct 10, 7:00 AM MDTSNOW 1.73 Ene Laporte, COCOCORAHS STATION CO-LR-797 FORT COLLINS 5.4 N.
Oct 10, 7:00 AM MDTSNOW 1.82 Nne Loveland, COCOCORAHS STATION CO-LR-104 LOVELAND 3.0 NNE.
Oct 10, 7:00 AM MDTSNOW 1.83 E Loveland, COCOCORAHS STATION CO-LR-1125 LOVELAND 3.2 E.
Oct 10, 7:00 AM MDTSNOW 1.84 N Fort Collins, COCOCORAHS STATION CO-LR-340 FCL 2.55 NE.
Oct 10, 7:00 AM MDTSNOW 1.84 Nne Fort Collins, COCOCORAHS STATION CO-LR-636 FORT COLLINS 2.8 NE.
Oct 10, 7:00 AM MDTSNOW 1.94 N Loveland, COCOCORAHS STATION CO-LR-1100 FORT COLLINS 5.5 S.
Oct 10, 7:00 AM MDTSNOW 1.9Lyons, COCOCORAHS STATION CO-BO-146 LYONS 0.3 NNE.
Oct 10, 7:00 AM MDTSNOW 21 Wsw Fort Collins, COCOCORAHS STATION CO-LR-372 FCL 2.1 S.
Oct 10, 7:00 AM MDTSNOW 22 N Timnath, COCOCORAHS STATION CO-LR-393 FCL 5.6 E.
Oct 10, 7:00 AM MDTSNOW 22 Nw Longmont, COCOCORAHS STATION CO-BO-84 LONGMONT 2.6 NW.
Oct 10, 7:00 AM MDTSNOW 22 Sse Loveland, COCOCORAHS STATION CO-LR-662 LOVELAND 2.0 SSE.
Oct 10, 7:00 AM MDTSNOW 22 Sw Federal Heights, COCOCORAHS STATION CO-AD-225 WESTMINSTER 2.3 SSE.
Oct 10, 7:00 AM MDTSNOW 25 Nw Campion, COCOCORAHS STATION CO-LR-509 LOV 4.0 W.
Oct 10, 7:00 AM MDTSNOW 2.12 E Crisman, COCOCORAHS STATION CO-BO-159 BOULDER 3.6 WNW.
Oct 10, 7:00 AM MDTSNOW 2.12 N Campion, COCOCORAHS STATION CO-LR-500 LOV 3.8 S.
Oct 10, 7:00 AM MDTSNOW 2.21 Ssw Fort Collins, COCOCORAHS STATION CO-LR-769 FORT COLLINS 0.7 SSW.
Oct 10, 7:00 AM MDTSNOW 2.22 Nw Loveland, COCOCORAHS STATION CO-LR-676 LOVELAND 2.4 NW.
Oct 10, 7:00 AM MDTSNOW 2.22 Sse Laporte, COCOCORAHS STATION CO-LR-311 FCL 2.3 NW.
Oct 10, 7:00 AM MDTSNOW 2.32 N Boulder, COCOCORAHS STATION CO-BO-477 BOULDER 2.3 N.
Oct 10, 7:00 AM MDTSNOW 2.33 Nw Fort Collins, COCOCORAHS STATION CO-LR-1196 FORT COLLINS 2.5 NW.
Oct 10, 7:00 AM MDTSNOW 2.3Fort Collins, COCOCORAHS STATION CO-LR-1049 FORT COLLINS 0.3 SSE.
Oct 10, 7:00 AM MDTSNOW 2.53 W Fort Collins, COCOCORAHS STATION CO-LR-75 FORT COLLINS 2.8 WSW.
Oct 10, 7:00 AM MDTSNOW 2.57 W Rustic, COCO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC.
Oct 10, 7:00 AM MDTSNOW 2.63 Wsw Fort Collins, COCOCORAHS STATION CO-LR-391 FCL 3.0 SW.
Oct 10, 7:00 AM MDTSNOW 2.82 W Fort Collins, COCOCORAHS STATION CO-LR-320 FCL 1.7 SW.
Oct 10, 7:00 AM MDTSNOW 2.91 Wnw Bellvue, COCOCORAHS STATION CO-LR-252 BELLVUE 1 NW.
Oct 10, 7:00 AM MDTSNOW 2.92 Wsw Fort Collins, COCOCORAHS STATION CO-LR-1139 FORT COLLINS 1.8 WSW.
Oct 10, 7:00 AM MDTSNOW 32 Se Horsetooth Mountai, COCOCORAHS STATION CO-LR-1070 HORSETOOTH MOUNTAIN 1.8 SE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4546 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS75 KBOU 091018
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
418 AM MDT Wed Oct 9 2019

COZ038>041-045>047-049-092100-
/O.UPG.KBOU.FZ.A.0003.191010T0200Z-191010T1500Z/
/O.NEW.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson,
Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, 
and Otis
418 AM MDT Wed Oct 9 2019

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 20 expected.

* WHERE...Northeast and East Central Colorado, including the
  Denver Metro area.

* WHEN...Freezing temperatures as early as 10 PM Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ048-050-051-092100-
/O.NEW.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/
Logan County-Sedgwick County-Phillips County-
Including the cities of Crook, Merino, Sterling, Peetz, 
Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke
418 AM MDT Wed Oct 9 2019

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 23 expected.

* WHERE...Logan County, Sedgwick County and Phillips County.

* WHEN...Freezing temperatures as early as 10 PM Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Gimmestad
2 follow-up statements
064 
WWUS75 KBOU 100111
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
711 PM MDT Wed Oct 9 2019

COZ038>041-045>051-101200-
/O.CON.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson,
Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, 
Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick,
Amherst, Haxtun, and Holyoke
711 PM MDT Wed Oct 9 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY...

* WHAT...Sub-freezing temperatures in the lower to mid 20s
  overnight.

* WHERE...The northeast plains of Colorado and the I-25 Corridor. 

* WHEN...From late this evening through Thursday morning.

* IMPACTS...A hard freeze will kill crops and other outdoor
  vegetation. Damage to above ground outdoor sprinkler systems
  will also occur if not drained.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
396 
WWUS75 KBOU 100950
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
350 AM MDT Thu Oct 10 2019

COZ038>041-045>051-101500-
/O.CON.KBOU.FZ.W.0002.000000T0000Z-191010T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson,
Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, 
Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick,
Amherst, Haxtun, and Holyoke
350 AM MDT Thu Oct 10 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures in the lower to mid 20s 
  overnight.

* WHERE...The northeast plains of Colorado and the I-25 Corridor.

* WHEN...From late this evening through Thursday morning.

* IMPACTS...A hard freeze will kill crops and other outdoor 
  vegetation. Damage to above ground outdoor sprinkler systems 
  will also occur if not drained.

* ADDITIONAL DETAILS...Temperatures will stay below freezing
  across most of the area today, with record lows in the teens
  across the plains Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Gimmestad

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 8:50 PM MDT, 7 hours 28 minutes earlier.

Area forecast discussion, Oct 8, 8:50 PM MDT, 7 hours 28 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
850 PM MDT Tue Oct 8 2019

.UPDATE...
Issued at 850 PM MDT Tue Oct 8 2019

Dry southwest flow from the Desert Southwest remains across the
forecast area. Just a few cirrus clouds, which should slowly
thicken tomorrow in advance of the big weather change tomorrow
evening.

We did increase the winds across the Front Range with the frontal
passage, as there will be a sharp pressure rise and strong
isallobaric acceleration. We would not be surprised to see the
powerful cold front move across the northern border area by late
afternoon, and possibly to Denver for the latter portion of the
evening commute. These fronts usually arrive faster than forecast
by the models.

Winds could easily gust up to 50 mph on the plains with the
front, so we may have to add some blowing dust to the forecast.
Also, latest forecast soundings show a chance of freezing drizzle
Wednesday evening before deeper moisture arrives.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 252 PM MDT Tue Oct 8 2019

With the advancing elongated trough starting to sweep
southeastward into the northern and central Rockies tonight and
Wednesday, dry flow aloft sourced from the desert southwest
region will increase over northern Colorado through the Wednesday
afternoon period. Overnight, under cool and stable conditions,
will expect the usual light drainage pattern. However, by late
Wednesday morning, strong southwest winds in the mid levels should
quickly mix down to the surface. This will make for another day
of well above average temperatures across the Front Range and
plains ahead of the sharp change expected after 00Z Thursday.
Latest short term models indicate the cold front associated with
the next wintery storm system to cross the northern CO border in
the 22z Wed to 00z Thur timeframe. At this time however, will not
include any PoPs for this as the best best lift and all the
ingredients for snow will be later Wednesday evening.

Conditions for critical fire weather are still expected for
Wednesday with very dry conditions in the mid and lower levels
along with surface winds exceeding 25 mph, especially along the
West Palmer Ridge and plains areas on the north side of the Ridge.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 252 PM MDT Tue Oct 8 2019

...Strong early season storm expected Wednesday night through Thursday
night, bringing much colder temperatures, snow and wind...

By Wednesday night the upper level closed low will be over the Northern
Rockies and push southeast through Thursday. Flow aloft will
continue to be strong from the southwest and increase in strength
as a 90+kt jet moves over the state. By 00z Thursday a surface low
will continue to deepen and get pushed southeast as a strong cold
front drops into the northern portions of the state. Strong winds
will accompany the frontal passage with gusting up to 40 mph
possible across the higher elevations and 25-30 mph on the plains
during the overnight hours Wednesday. In addition to the increased
winds, temperatures will see a sharp drop being the front with
models showing a 12-15 degree C drop at 700 mb within 6 hours.
Dynamic lift will help to begin precipitation that will likely be
all snow due to the associated cold air. Surface temperatures will
fall into the 20s overnight into Thursday and stay just around or
below freezing during the day Thursday. After the warm day on
Wednesday, this could make for challenging travel Thursday
morning with icy road conditions with a quick freeze from initial
melting followed by colder temperatures.

The best lift with the system will occur on Thursday as the upper
low continues to move east across Wyoming pushing the a jet max
over central Colorado. With the upper jet dynamics, moisture and
cold temperatures most of the snowfall will take place after
midnight Wednesday and continue through Thursday. Snow will be
lighter during the morning hours, but could increase in intensity
as the jet moves overhead and CSI is possible which can result in
convective snow bands and localized heavier amounts. At this time,
models are in reasonably good agreement with the system which
helps to increase confidence. The GFS is still slightly quicker
with the system than the rest of the models, so will likely hold
on to a chance of snow past midnight Thursday night to hedge
toward the other models. Expected snow amounts of a trace to 2
inches for areas east of I-25 and 2 to 5 inches for the urban
corridor and lower foothills, 4 to 10 inches is expected across
the higher terrain. There isn't any really good upslope flow into
the foothills with surface flow being from the north. However, it
is slightly better over the Palmer Divide.

Some concerns with this storm will be the trees in the area, still
with leaves and not dormant. Accumulating snow could harm or
break branches, posing a threat to powerlines. Northerly winds
behind the front and through the day Thursday will easily mix down
to the surface, with gust speeds of 20 to 40 mph not out of the
question. Lows on Thursday night will fall into the teens to
single digits, and likely break low temperature records. If you
have not taken care of outdoor pipes or sprinklers it would be
good idea to handle that before Wednesday evening. By Friday
morning the upper low will be over northeast Colorado and will
continue to move eastward into Nebraska. Upper level flow will
turn northwesterly with a building surface high over the western
portions of the state. Light snow will dissipate by the early
morning hours on Friday with downward QG expected to increase.
Winds will switch around to a more westerly direction by Friday
afternoon helping to push out remaining lower and mid-level clouds
bringing partly cloudy conditions. Temperatures will remain on
the cooler side, but will increase into the mid to upper 40s for
the plains.

The weekend will see the return of more fall-like weather with
mostly sunny skies and highs reaching back into the mid to upper-60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 850 PM MDT Tue Oct 8 2019

VFR and normal south/southwest winds expected overnight. Winds
should increase from the south or southwest on Wednesday, with
gusts to 20-25 knots possible after 21Z. Then, expect the powerful
cold front to sweep across with wind gusts to around 40 knots and
possible blowing dust with some visibility restriction. Most
likely time for front to arrive is around 00Z-01Z. There's a
chance of light showers or even light freezing drizzle toward 06Z
tomorrow night, then snow develops overnight with most likely
accumulations 1-4 inches by late Thursday.

&&

.FIRE WEATHER...
Issued at 850 PM MDT Tue Oct 8 2019

Very dry moderate westerly flow aloft will persist over Colorado
tonight through Wednesday. There will be moderate humidity
recovery tonight due to cooler temperatures, except in the
foothills where humidity recover will be poor. Temperatures will
once again warm to above seasonal average by Wednesday afternoon
as relative humidities are expected to drop into the upper single
digits to mid teens over the central Mountains and Palmer Ridge
area. As flow aloft increases through over Colorado through
Wednesday, light to calm winds overnight will pulse much higher
for Wednesday with gusts to 45 mph over the mountains during the
afternoon hours.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 6 PM MDT Wednesday for COZ212>214-
216-241-247.

Freeze Watch from Wednesday evening through Thursday morning for
COZ038>041-045>047-049.

&&

UPDATE...Barjenbruch
SHORT TERM...Fredin
LONG TERM...Bowen
AVIATION...Barjenbruch
FIRE WEATHER...Barjenbruch
Hazardous weather outlook, Oct 8, 10:54 AM MDT, 17 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1054 AM MDT Tue Oct 8 2019

COZ030>051-091700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1054 AM MDT Tue Oct 8 2019

...VERY HIGH FIRE DANGER IN THE MOUNTAINS TODAY AND WEDNESDAY...

...MUCH COLDER WITH SNOW FOR WEDNESDAY NIGHT AND THURSDAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm temperatures, humidities under 10 percent and wind gusts of
25 to 35 mph will create very high fire danger over the northern
Colorado mountains this afternoon. The worst conditions will be
north of Interstate 70 from the higher Front Range mountains
westward. Other areas will be warm and very dry, but will have
lighter winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

It will be warm and dry Wednesday with gusty southwesterly winds
across the high country and Palmer Divide. The warm temperatures,
gusty winds and low humidity will result in high fire danger
across the mountains, high valleys, foothills and Palmer Divide
Wednesday afternoon.

Much colder unsettled weather is expected from late Wednesday
through Friday, with snow likely across north central and
northeastern Colorado. Denver should see its first snow of the
season Thursday. Temperatures will fall below freezing Wednesday
night, likely remaining below freezing through Thursday, with a
hard freeze overnight into Friday. Roads may ice up initially due
to really warm temperatures Wednesday. Trees have yet to go
dormant with leaves still on, so the snow could end up
breaking/damaging branches.

People should start to prepare now, digging out winter wear,
wintertime emergency kits for cars and reviewing their winter
driving tips.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:17 PM MDTWinter Weather AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more23 hr

Nearby

Freeze Warnings in Colorado, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.